Alert archive / Wyoming / High Wind Warnings in 2008

High Wind Warning 22, NWS Cheyenne, WY

March 18, 2008

NWS Cheyenne, WY issued this high wind warning at Mar 18, 2008, 10:04 PM MDT. It took effect at Mar 19, 2008, 3:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2008, 10:04 PM MDT (04:04 UTC)
In effect from
Mar 19, 2008, 3:00 AM MDT
Expired
Mar 19, 2008, 11:00 AM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 190404
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1004 PM MDT TUE MAR 18 2008

...STRONG WEST WINDS WILL SPREAD OVER PARTS OF SOUTHEAST WYOMING
LATE TONIGHT AND WEDNESDAY MORNING...

.A WEATHER DISTURBANCE MOVING ACROSS MONTANA AND NORTHERN WYOMING
WILL CAUSE INCREASING DIFFERENCES IN SURFACE PRESSURE OVER SOUTHEAST
WYOMING LATE TONIGHT AND WEDNESDAY MORNING. ADDITIONALLY...WINDS
ALOFT WILL INCREASE AND THEN MIX DOWN TO THE SURFACE. THE STRONGEST
WINDS WILL BE OVER AND NEAR THE MOUNTAINS OF SOUTHEAST WYOMING.

WYZ061-069-190515-
/O.CAN.KCYS.HW.A.0013.080319T0900Z-080319T1700Z/
SOUTHWEST CARBON-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...RAWLINS...CHEYENNE
1004 PM MDT TUE MAR 18 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

WHILE IT WILL BE WINDY LATE TONIGHT AND WEDNESDAY...HIGH WINDS 
ARE NOT EXPECTED. WEST WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS
BETWEEN 50 AND 55 MPH. THESE SPEEDS ARE JUST BELOW HIGH WIND LEVELS.


$$

WYZ062>064-066-067-191215-
/O.UPG.KCYS.HW.A.0013.080319T0900Z-080319T1700Z/
/O.NEW.KCYS.HW.W.0022.080319T0900Z-080319T1700Z/
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
1004 PM MDT TUE MAR 18 2008

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 11 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 11 AM MDT WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH
WEDNESDAY MORNING. AT LOWER ELEVATIONS...WEST WINDS WILL BLOW AT
30 TO 40 MPH WITH GUSTS TO 60 MPH. FOR THE MOUNTAINS...WINDS WILL
BE WEST AT 35 TO 50 MPH WITH GUSTS NEAR 70 MPH.

THE STRONGEST WINDS WILL OCCUR AT LOCATIONS SUCH AS ARLINGTON ALONG
INTERSTATE 80 IN CARBON COUNTY AND AT BORDEAUX BETWEEN CHUGWATER 
AND WHEATLAND ALONG INTERSTATE 25 IN PLATTE COUNTY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

JLH
2 follow-up statements
000 
WWUS75 KCYS 191103
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
503 AM MDT WED MAR 19 2008

...STRONG WEST WINDS WILL DEVELOP OVER PARTS OF SOUTHEAST WYOMING
THIS MORNING...

.A WEATHER DISTURBANCE MOVING ACROSS MONTANA AND NORTHERN WYOMING
WILL CAUSE INCREASING DIFFERENCES IN SURFACE PRESSURE OVER
SOUTHEAST WYOMING THIS MORNING. ADDITIONALLY...WINDS ALOFT WILL
INCREASE AND THEN MIX DOWN TO THE SURFACE. THE STRONGEST WINDS
WILL BE OVER AND NEAR THE MOUNTAINS OF SOUTHEAST WYOMING.

WYZ062>064-066-067-191700-
/O.CON.KCYS.HW.W.0022.000000T0000Z-080319T1700Z/
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
503 AM MDT WED MAR 19 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MDT THIS
MORNING. 

WEST WINDS ARE EXPECTED TO INCREASE EARLY THIS MORNING AND CONTINUE
THROUGH LATE THIS MORNING. AT LOWER ELEVATIONS...WEST WINDS WILL
BE SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 60 MPH. FOR THE
MOUNTAINS...WINDS WILL BE WEST AT 35 TO 50 MPH WITH GUSTS NEAR 70
MPH.

THE STRONGEST WINDS WILL OCCUR AT LOCATIONS SUCH AS ARLINGTON
ALONG INTERSTATE 80 IN CARBON COUNTY AND AT BORDEAUX BETWEEN
CHUGWATER AND WHEATLAND ALONG INTERSTATE 25 IN PLATTE COUNTY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KCYS 191712
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1112 AM MDT WED MAR 19 2008

...THE HIGH WIND WARNING HAS EXPIRED AS OF 11 AM FOR AREAS 
OVER AND NEAR THE MOUNTAINS...

WYZ062>064-066-067-191815-
/O.EXP.KCYS.HW.W.0022.000000T0000Z-080319T1700Z/
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL...
GARRETT...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
1112 AM MDT WED MAR 19 2008

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

THE WINDS HAVE GRADUALLY DIMINISHED SINCE MID MORNING OVER AND
NEAR THE SNOWY AND LARAMIE RANGES. THE WINDS SHOULD CONTINUE TO
SLOWLY DECREASE THROUGH THE AFTERNOON OVER THAT AREA. FOR THAT
REASON THE HIGH WIND WARNING WAS ALLOWED TO EXPIRE AT 11 AM.  

WEST WINDS WILL STILL GUST TO BETWEEN 40 AND 50 MPH FOR MUCH OF
THE AFTERNOON OVER AND NEAR THE MOUNTAINS. THOSE WINDS WILL STILL
CAUSE HAZARDOUS TRAVEL CONDITIONS FOR THOSE WITH LIGHTWEIGHT OR 
HIGH PROFILE VEHICLES...INCLUDING PORTIONS OF INTERSTATES 25 AND
80.

$$

WEILAND

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 18, 2:35 PM MDT, 7 hours 29 minutes earlier.

Area forecast discussion, Mar 18, 2:35 PM MDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
235 PM MDT TUE MAR 18 2008

.SHORT TERM...TONIGHT THROUGH THURSDAY...
TONIGHT...PRIMARY CHALLENGE IS THE WINDS. SHORTWAVE TROUGH SCOOTS EAST
ACROSS NORTHERN WYOMING AND EASTERN MONTANA...INDUCING SURFACE LOW PRESSURE
TO STRENGTHEN ACROSS EASTERN MONTANA. SURFACE AND LOW LEVEL PRESSURE
GRADIENTS STRENGTHEN ACROSS SOUTHEAST WYOMING WITH 50+ KNOT JETLET LATE
TONIGHT AT 700 MB WITH THE FAVORABLE RIGHT FRONT QUADRANT OF THE
100+ KNOT 300 MB JET NEARBY. ALTHOUGH 500-300 MB AND 700-500 MB
QUASIGEOSTROPHIC FORCING AND SURFACE PRESSURE FALLS NOT FAVORABLE
FOR STRONG WINDS...THE 850-700 MB AND 700-500 MB LAYERS SHOW
DOWNWARD MOTION WHICH WILL BE FAVORABLE FOR DOWNWARD TRANSPORT OF
STRONGER WINDS ALOFT TO THE SURFACE. UPON DAY TEAM CONSENSUS
FORECASTING...HAVE DECIDED TO ISSUE A HIGH WIND WATCH
FOR PORTIONS OF SOUTHEAST WYOMING. THIS LOOKS LIKE A BORDERLINE HIGH
WIND SITUATION...WITH STRONGEST WINDS LIKELY AT ARLINGTON AND
BORDEAUX. ALTHOUGH THIS IS THE FIRST PERIOD...WITH CONFIDENCE IN
ACHIEVING HIGH WIND CRITERIA WINDS IN THE LOW TO MODERATE RANGE...WILL
HOLD OFF ON ISSUING A HIGH WIND WARNING...AND DEFER THIS DECISION TO
THE EVENING CREW...WHO CAN PERUSE LATEST MODEL DATA AND TRENDS
BEFORE MAKING THE FINAL CALL ON WHETHER OR NOT TO UPGRADE TO A HIGH
WIND WARNING. SCATTERED OROGRAPHIC SNOW SHOWERS LATE TONIGHT ACROSS
THE SNOWY RANGE. LOW TEMPERATURES WILL BE TEMPERED BY THE DECENT LOW
LEVEL WINDS AND MIXING.

WEDNESDAY...WINDS WILL SUBSIDE BY MIDDAY AS SURFACE AND LOW LEVEL GRADIENTS
RELAX. ALTHOUGH SHORTWAVE RIDGING WILL WORK INTO EASTERN WYOMING...
ENOUGH LOW/MID LEVEL MOISTURE TRANSPORT FOR SCATTERED TO NUMEROUS AFTERNOON
SNOWS ACROSS THE SNOWY RANGE AND CARBON COUNTY. DOWNSLOPE WARMING
WILL HELP BOOST HIGH TEMPERATURES INTO THE 50S EAST OF THE LARAMIE
RANGE AND WITH 1000-500 MB THICKNESSES NEAR 5490 METERS.

WEDNESDAY NIGHT...NEXT SHORTWAVE TROUGH MOVES ACROSS MONTANA AND
WYOMING. ENOUGH LOW/MID LEVEL MOISTURE ASSOCIATED WITH THIS
SHORTWAVE TROUGH TO PRODUCE SCATTERED TO NUMEROUS SNOW SHOWERS ALONG
AND WEST OF THE LARAMIE RANGE AFTER MIDNIGHT. DOWNSLOPING WINDS EAST
OF THE LARAMIE RANGE WILL LIMIT/INHIBIT PRECIPITATION TO THE LEE OF
THE MOUNTAINS. DECENT MIXING AND CLOUDS WILL LIMIT NIGHTTIME COOLING.

THURSDAY...SHORTWAVE TROUGH MOVES INTO THE DAKOTAS SENDING A PACIFIC ORIGIN
COLD FRONT ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA. COLD
FRONTAL TIMING WILL BE CRITICAL FOR DAYTIME MAXIMUM TEMPERATURES.
FOR NOW...HAVE GONE CLOSER TO THE WARMER NAM HIGHS OVER THE
SIGNIFICANTLY COOLER GFS HIGHS THINKING THAT FRONTAL PASSAGE WILL BE
LATE ENOUGH IN THE DAY. SIGNIFICANT DRYING IN THE WAKE OF THE
SHORTWAVE TROUGH PASSAGE WITH DOWNWARD MOTION AND LOW/MID LEVEL
DRYING.   RUBIN

.LONG TERM...THU NIGHT THROUGH TUE...
FLOW ALOFT WILL BE RELATIVELY ENERGETIC THU NIGHT THROUGH SATURDAY
AS PIECES OF SHORTWAVE ENERGY MOVE RAPIDLY OVER THE REGION. A LOW
AMPLITUDE UPPER RIDGE WILL MOVE OVER THE AREA SAT NIGHT AND SUNDAY.
THE ECMWF DEPICTS A SIGNIFICANT TROUGH IMPACTING THE REGION SUN
NIGHT AND MON WHEREAS THE GFS PROGS FAST BUT FLAT AND UNEVENTFUL
UPPER FLOW. GFS SOLUTION SEEMS TO MAKE MORE SENSE GIVEN THE OVERALL
FLOW REGIME. A FLAT RIDGE WILL PASS OVER THE AREA TUE. AT THE SURFACE
...AN INVERTED TROUGH WILL BE PRESENT OVER EASTERN WY FRI WITH A
CHANCE OF PRECIPITATION PRIMARILY WEST OF THE INVERTED TROUGH. TEMPS
FRI WILL BE AT OR SLIGHTLY ABOVE NORMAL. A COLD FRONT WILL PUSH
THROUGH THE AREA LATE FRI NIGHT OR SAT MORNING. POSTFRONTAL SURFACE
WINDS WILL BECOME UPSLOPE AND MOISTEN UP TO PRODUCE A COOLER DAY SAT
WITH A CHANCE OF RAIN AND SNOW. SURFACE BASED LEESIDE TROUGHING SUN
WILL INDUCE LOW LEVEL DOWNSLOPE FLOW WHICH WILL RESULT IN A DRY DAY
WITH TEMPS SLIGHTLY BELOW NORMAL. A COLD FRONT WILL PUSH INTO
NORTHERN WY MON BUT WILL HAVE TROUBLE MOVING SOUTHWARD BECAUSE THE
FRONT WILL BE PARALLEL TO THE MID AND UPPER LEVEL FLOW. IT APPEARS
THE BEST MOISTURE AND LIFTING DYNAMICS WILL REMAIN TO OUR NORTH THUS
WILL GO DRY FOR MON. SURFACE LOW PRESSURE WILL DEVELOP OVER WY TUE
BUT AGAIN MOISTURE AND DYNAMICS APPEAR LIMITED. WILL CARRY LOW POPS
FOR THE HIGHEST MOUNTAINS TUE WITH THE REMAINDER OF THE FORECAST
AREA DRY.

&&

.AVIATION...TONIGHT...WEST WINDS INCREASING SIGNIFICANTLY ACROSS
WYOMING. MOUNTAIN WAVE TURBULENCE AND EDDY ROTOR EFFECTS DEVELOPING.
SCATTERED SNOW SHOWERS AND AREAS OF FOG PRODUCING MVFR ACROSS CARBON
COUNTY...OTHERWISE VFR.

WEDNESDAY...WINDS DECREASING BY MIDDAY WITH MOUNTAIN WAVE TURBULENCE
AND EDDY ROTOR EFFECTS DIMINISHING. SCATTERED TO NUMEROUS SNOW
SHOWERS ACROSS CARBON COUNTY AND THE SNOWY RANGE PRODUCING IFR AND
MVFR. VFR ELSEWHERE.

WEDNESDAY NIGHT...SCATTERED TO NUMEROUS SNOW SHOWERS ALONG AND WEST
OF THE LARAMIE RANGE PRODUCING IFR AND MVFR. VFR ELSEWHERE.  RUBIN

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 3 AM WEDNESDAY TO 11 AM WEDNESDAY FOR
     WYZ061-WYZ062-WYZ063-WYZ064-WYZ066-WYZ067-WYZ069.
NE...NONE.

&&

SHORT TERM/AVIATION...RUBIN
LONG TERM....JR
Hazardous weather outlook, Mar 18, 12:45 PM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1245 PM MDT TUE MAR 18 2008

NEZ001>003-019>021-054-055-WYZ059>070-191845-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1245 PM MDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST WYOMING
LATE TONIGHT. PLEASE SEE PRODUCT WWUS75 FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST WYOMING
THROUGH LATE MORNING WEDNESDAY. PLEASE SEE PRODUCT WWUS75 FOR
MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOUR
NATIONAL WEATHER SERVICE TEAM APPRECIATES ANY WEATHER REPORTS
YOU COULD PROVIDE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

RUBIN

Nearby

High Wind Warnings in Wyoming, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.